Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 13, 2025, 10:07 PM EDT for Madison County, Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2025, 10:07 PM EDT (02:07 UTC)
- Expired
- May 14, 2025, 12:12 AM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Madison County, VA
The radar
The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:45 PM EDT | FLOOD | Locust Dale, VA | Robinson River at Locust Dale reached minor flood stage at 13/1145 PM, moderate flood stage at 14/0130 AM, and fell below flood stage at 14/6PM. |
| May 13, 11:55 PM EDT | FLASH FLOOD | Locust Dale, VA | The stream gauge on the Robinson River at Locust Dale rose rapidly (6 feet in 2 hours), reaching flood stage by 11:45 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
225
WGUS51 KLWX 140207
FFWLWX
VAC113-140515-
/O.NEW.KLWX.FF.W.0013.250514T0207Z-250514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
1007 PM EDT Tue May 13 2025
...FLASH FLOOD EMERGENCY FOR MADISON COUNTY BETWEEN THE CREST OF THE
BLUE RIDGE AND HIGHWAY 29...
The National Weather Service in Sterling Virginia has issued a
* Flash Flood Warning for...
Madison County in northwestern Virginia...
* Until 115 AM EDT.
* At 1007 PM EDT, emergency management reported widespread flooding
and water rescues in Madison County between the crest of the Blue
Ridge and Highway 29. Between 4 and 7 inches of rain have fallen.
The expected rainfall rate is 0.5 to 1 inch in 1 hour. Additional
rainfall amounts of 0.5 to 1 inch are possible in the warned area.
Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Madison County between the
crest of the Blue Ridge and Highway 29. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Madison... Big Meadows...
Brightwood... Aylor...
Banco... Haywood...
Criglersville... Pratts...
Syria... Graves Mill...
Wolftown... Shelby...
Aroda... Etlan...
Hood... Rochelle...
Oakpark... Leon...
Twymans Mill... Fletcher...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3837 7812 3833 7808 3831 7811 3830 7810
3827 7815 3827 7818 3826 7818 3823 7822
3823 7825 3828 7830 3828 7835 3832 7836
3837 7843 3845 7844 3848 7845 3853 7844
3856 7838 3859 7838 3863 7834 3840 7810
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
DHOF1 follow-up statement
560
WGUS71 KLWX 140412
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
1212 AM EDT Wed May 14 2025
VAC113-140422-
/O.CAN.KLWX.FF.W.0013.000000T0000Z-250514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-
1212 AM EDT Wed May 14 2025
...FLASH FLOOD EMERGENCY IS OVER FOR MADISON COUNTY...
Catastrophic rapid rises no longer pose a threat. However, high
water remains in many areas. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 200 AM EDT for portions of
Virginia and eastern West Virginia.
A Flood Watch remains in effect until 600 AM EDT for portions of DC,
Maryland, Virginia, and West Virginia.
&&
LAT...LON 3837 7812 3833 7808 3831 7811 3830 7810
3827 7815 3827 7818 3826 7818 3823 7822
3823 7825 3828 7830 3828 7835 3832 7836
3837 7843 3845 7844 3848 7845 3853 7844
3856 7838 3859 7838 3863 7834 3840 7810
$$
DHOFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:16 PM EDT, 51 minutes earlier.
Area forecast discussion, May 13, 9:16 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
916 PM EDT Tue May 13 2025
.SYNOPSIS...
An upper low will slowly drift northeastward toward the area
through the day tomorrow, before shearing out into an open wave
and lifting to our northeast on Thursday. An area of low
pressure will track toward the Upper Midwest and Western Great
Lakes by Friday, before tracking eastward across Quebec and
Ontario this weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
An upper low centered just south of Cincinnati Ohio will
continue to move slowly toward the northeast the rest of tonight
and during the day Wednesday. By this time, Wednesday evening,
the upper low will be an open wave of low pressure directly over
the center part of our CWA. Winds from the east and southeast
will continue to bring in more moisture from the western mid-
Atlantic, northern Gulf Stream, Chesapeake Bay and Tidal
Potomac. This moisture will just add fuel to the shower and
embedded thunderstorm activity that is already going on across
the western half of our CWA. During this past mid to late
afternoon, the big concern for Flash Flooding and Flooding was
western Maryland and parts of eastern West Virginia, while at
this time, the focus is now turned toward the central Blue Ridge
Mountains, central Virginia and the Virginia Piedmont. These two
aforementioned locations have had areas that have received
between 4 and 7 inches. An additional 1 to 3 inches could still
occur in western Maryland, while an additional 2 to 3 inches may
still occur in the Virginia Piedmont. Cities and towns of
greater concern the remainder of this evening and early
overnight are Charlottesville, Crozet, Greene, Madison,
Sperryville...just to name a few. Model trends show that the
Virginia Piedmont and areas to the north along the northern Blue
Ridge may become the hardest hit with heavy rainfall from
showers and thunderstorms. Several Flash Flood and Flood
Warnings remain in effect across much of the western half of the
CWA. A Flood Watch remains in effect for the bulk of the
forecast area through tonight. Showers will continue on and
off through the night, before eventually winding down from
southwest to northeast during the second half of the night. Fog
may be possible during the second half of the night, especially
across southwestern portions of the forecast area where the rain
should exit earlier.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Previous discussion...
The upper level low will begin opening as it approaches
Wednesday. While cloud breaks might be limited, especially
across the northern half of the area, some low level drying may
begin to take place as the steadier showers pivot off to the
north. Instability will build in this area to the southwest, and
with little inhibition, widespread showers and scattered
thunderstorms are expected to develop by afternoon. This
activity should gradually spread northeastward, but perhaps with
lower intensity as it encounters weakening instability. Shear
will be marginal, around 20-30 kt, but this could support a few
stronger storms with gusty winds being the primary threat. Storm
motions will also be somewhat slow with unidirectional wind
profiles. Precipitable water values will be lower, but isolated
flooding will be possible with any heavier convection that moves
over sensitive areas from previous rainfall. Temperatures
should push into the 70s for most areas, warmest in the
southwest. Showers will gradually lift to the northeast
Wednesday night.
The weakening trough axis will be overhead Thursday. More breaks
of sun are likely, which will allow temperatures to rise toward
80. While forcing is somewhat nebulous, dew points will still be
well into the 60s, so at least some scattered showers and
thunderstorms will be possible during the afternoon. Late
Thursday night, eyes will turn to the northwest as some guidance
has remnant convection along a warm front moving toward the
area. If this does occur, storms may be maintained by steepening
lapse rates aloft and elevated instability.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
An active period continues through the first half of this weekend.
The bigger change on Friday and Saturday will be the notable uptick
in heat and humidity levels. A subtropical ridge centered over the
Gulf of America is expected to flex northward on Friday which will
help raise heights by around 3 to 5 dm. The current forecast package
calls for high temperatures in the low/mid 80s, coupled with dew
points in the mid 60s to near 70 degrees. This setup would yield a
more favorable thermodynamic environment as surface-based CAPE
values rise to around 2,000 to 3,000 J/kg. Some of the more robust
solutions would carry instability to near 4,000 J/kg, although these
appear to be driven by a low-level moisture bias. Given vertical
shear in the 30 to 40 knot range, this instability/shear combination
is more than sufficient for area-wide severe weather. However, there
are question marks in this setup given some potential capping issues
as well as contamination from previous upstream convection. Given
this system is still 72 hours away, details will likely become
revealed in the next day or so as convective-allowing models come
into play.
The closed low/upper trough initially over the Upper Midwest will
track eastward to the lower Great Lakes by Saturday evening. In
response to this trough, heights are forecast to slowly fall
offering a grazing blow to the local area. Like the preceding day,
conditions remain warm with temperatures in the mid/upper 80s, but
with a bit of a decrease in moisture levels. This would be slightly
less optimal for convective development. However, forcing is more
focused so Saturday could present a threat for additional strong to
severe thunderstorms. The cold front attached to this system tracks
through the Mid-Atlantic region by Saturday evening. This boundary
eventually shifts winds over to westerly into the night and Sunday.
A more tranquil pattern is anticipated for the second half of the
weekend and into early portions of next week. High pressure builds
over Ontario and extends southward into the Great Lakes and Ohio
Valley. This yields a gradual drop in daily temperatures as well as
dew points returning to the 50s. The next system to monitor is
another very amplified trough that tracks across the central U.S.
during the middle of next week. The associated warm front begins to
approach the local area from the south by Tuesday. Consequently,
this would also bring the next opportunity for any organized
precipitation.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
All terminals are expected to drop to IFR/LIFR tonight if not
already there at this time with rain showers continuing on and
off through much of the night. A brief thunderstorm also can't
be ruled out this evening. PROB30 groups were maintained to
account for that possibility. Winds are gusty out of the east
20-30 knots. Winds should decrease in magnitude during the
second half of the night. Fog may also be possible later
tonight, especially at CHO. Showers should move out of the area
from southwest to northeast during the second half of the night.
IFR conditions are expected to start the day tomorrow, with
ceilings gradually lifting to MVFR and potentially even VFR
during the afternoon hours. Conditions should stay dry through
the morning, but showers and thunderstorms will form during the
afternoon, and some could potentially impact the terminals.
PROB30 groups were added tomorrow afternoon at IAD, DCA, and BWI
to account for this potential. Primarily VFR conditions are
expected on Thursday, but an afternoon shower or thunderstorm
can't be ruled out.
Friday and Saturday each bring the potential of strong to severe
convection as a cold front approaches from the west. Restrictions
are looking likely at times, particularly during the afternoon to
evening hours. The typical hazards of gusty/erratic winds, heavy
downpours, and frequent lightning would accompany many of these
storms. The cold front pushes through the terminals by Saturday
evening which shifts winds from southwesterly to westerly. Gusts up
to 20 knots are possible as this occurs. VFR conditions are expected
for Sunday with westerly gusts in the afternoon to around 20
knots.
&&
.MARINE...
High end SCA conditions continue over the waters with gusts out
of the east to southeast at around 25-30 knots. Winds will
increase with Gale conditions expected over Chesapeake Bay and
the Lower Tidal Potomac. Winds should decrease back to SCA
levels for the second half of the night. SCA gusts may linger
over northern portions of the Bay through tomorrow morning, but
elsewhere sub-SCA gusts are expected tomorrow. Light southerly
winds are expected over the waters tomorrow night through
Thursday.
A strong system will bring a threat for strong to severe
thunderstorms on both Friday and Saturday. This may necessitate some
Special Marine Warnings for some of these cells. Initial south-
southwesterly winds eventually shift to westerly by Saturday evening
as the cold front moves through. The current forecast does keep
background winds below advisory thresholds. However, the bigger
issue would be the thunderstorm-related wind fields.
&&
.TIDES/COASTAL FLOODING...
As a low pressure system slowly approaches through mid week,
continued onshore flow will gradually build anomalies. Sensitive
shoreline could approach or reach minor tidal flood levels
especially with the Wednesday and Thursday morning high tide
cycles.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 6 AM EDT Wednesday for DCZ001.
MD...Gale Warning until 2 AM EDT Wednesday for MDZ008.
Small Craft Advisory from 2 AM to noon EDT Wednesday for
MDZ008.
Flood Watch until 6 AM EDT Wednesday for MDZ003-004-501>504-
510.
VA...Flood Watch until 6 AM EDT Wednesday for VAZ028-031-050-051-
053>057-501-502-505-506-526-527.
Flood Watch until 2 AM EDT Wednesday for VAZ025>027-029-030-
036>040-503-504-507-508.
WV...Flood Watch until 6 AM EDT Wednesday for WVZ050>053-503-504.
Flood Watch until 2 AM EDT Wednesday for WVZ055-501-502-505-
506.
MARINE...Gale Warning until 2 AM EDT Wednesday for ANZ530>534-537>543.
Small Craft Advisory from 2 AM to noon EDT Wednesday for
ANZ530-531-538-539.
Small Craft Advisory from 2 AM to 6 AM EDT Wednesday for
ANZ532>534-537-540>543.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ535-536.
&&
SYNOPSIS...KJP
NEAR TERM...KLW/KJP
SHORT TERM...KJP
LONG TERM...BRO
AVIATION...BRO/KLW/KJP
MARINE...BRO/KLW/KJP
TIDES/COASTAL FLOODING...KLWHazardous weather outlook, May 13, 1:38 PM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 138 PM EDT Tue May 13 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-141745- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 138 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect for northern Virginia, Washington DC, and Montgomery County Maryland through tonight. An isolated instance of flooding is possible elsewhere. A Gale Warning is in effect for most of the area waterways for this evening. Special Marine Warnings may be needed for gusty thunderstorms this afternoon and evening, mainly on the middle Chesapeake Bay and lower tidal Potomac River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated instance of flooding is possible Wednesday. Severe thunderstorms capable of producing damaging winds and hail are possible Friday, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding and rainfall measurements to the National Weather Service. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-141745- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 138 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect through tonight for most of the outlook area excluding the greater Baltimore metropolitan area. However, and isolated instance of flooding could occur outside the watch area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated instance of flooding is possible Wednesday. River Flood Watches are in effect for portions of the Potomac, Shenandoah, and Rappahannock Rivers from Wednesday morning through early Friday. Severe thunderstorms capable of producing damaging winds and hail are possible Friday, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding and rainfall measurements to the National Weather Service. MDZ501-502-509-510-VAZ503-504-WVZ501>506-141745- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 138 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect for most of the outlook area through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated instance of flooding is possible Wednesday. Severe thunderstorms capable of producing damaging winds and hail are possible Friday, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding and rainfall measurements to the National Weather Service. DHOF
In the hours before
Local storm report, May 13, 8:37 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
837 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM Flood 3 SE Gore 39.23N 78.29W
05/13/2025 Frederick VA Amateur Radio
Flooding at interesection of US-50 and VA-600 (Hayfield
Road).
&&
Event Number LWX2504735
LEELocal storm report, May 13, 8:38 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
838 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Flood Westernport 39.49N 79.04W
05/13/2025 Allegany MD Mesonet
The stream gauge on Georges Creek at Westernport
reached flood stage at 11:45 AM, then peaked at 12.41
feet at 6:00 PM.
&&
Event Number LWX2504736
DHLocal storm report, May 13, 8:39 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
839 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flood Cumberland 39.62N 78.77W
05/13/2025 Allegany MD Mesonet
The stream gauge on the North Branch Potomac River at
Cumberland reached flood stage at 7:00 PM.
&&
Event Number LWX2504737
DHLocal storm report, May 13, 8:40 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
840 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flood Cumberland 39.67N 78.79W
05/13/2025 Allegany MD Mesonet
The stream gauge on Wills Creek near Cumberland reached
flood stage at 4:15 PM.
&&
Event Number LWX2504738
DHLocal storm report, May 13, 9:08 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
908 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flash Flood 1 NNE Stanardsville 38.31N 78.43W
05/13/2025 Greene VA Emergency Mngr
Water rescue ongoing for two cars stuck in high water
near Madison Road/South River Road.
&&
Event Number LWX2504741
BELAKLocal storm report, May 13, 9:48 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
948 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM Flood 1 NNE Winchester 39.19N 78.16W
05/13/2025 Frederick VA Emergency Mngr
US-522/US-11 North Cameron Street is closed due to
flooding between East North Avenue and East Commercial
Street.
&&
Event Number LWX2504742
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:25 PM EDT | Coastal Flood Advisory | LWX | Arlington, King George, City of Alexandria, City of Falls Church | 18 hr |
| May 13, 8:35 PM EDT | Areal Flood Warning | LWX | Frederick | 5 hr |
| May 13, 9:11 PM EDT | Areal Flood Warning | LWX | Nelson | 3 hr |
| May 13, 9:35 PM EDT | Flash Flood Warning | LWX | Greene | 3 hr |
| May 13, 10:59 PM EDT | Flash Flood Warning | LWX | Frederick, Shenandoah, Warren | 102 min |
| May 14, 12:45 AM EDT | Areal Flood Warning | LWX | Albemarle, Greene, Madison, Orange | 12 hr |
| May 14, 1:00 AM EDT | River Flood Warning | LWX | Culpeper, Orange, Spotsylvania | 28 hr |
| May 14, 1:43 AM EDT | Areal Flood Warning | LWX | Culpeper | 19 hr |
| May 14, 4:35 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 41 hr |
| May 14, 4:35 AM EDT | River Flood Warning | LWX | Clarke, Warren | 53 hr |
| May 14, 4:35 AM EDT | River Flood Warning | LWX | Loudoun | 56 hr |
| May 14, 4:35 AM EDT | River Flood Warning | LWX | Loudoun | 67 hr |
| May 14, 4:35 AM EDT | River Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 30 hr |
| May 14, 6:54 AM EDT | Areal Flood Warning | LWX | Warren | 8 hr |
| May 14, 10:37 AM EDT | River Flood Warning | LWX | Fairfax | 52 hr |
| May 14, 11:38 AM EDT | Flood Watch | LWX | Albemarle, Amherst, Augusta, Clarke, Culpeper, Fairfax and 27 more | 12 hr |
| May 14, 7:43 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Madison, Orange | 2 hr |
| May 14, 7:59 PM EDT | Flash Flood Warning | LWX | Frederick, Greene, Madison, Page, Rappahannock, Rockingham and 2 more | 109 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.